Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Oct 10, 2021, 6:07 AM CDT for Jackson County, Iowa; Jo Daviess County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 6:07 AM CDT (11:07 UTC)
- Expired
- Oct 10, 2021, 6:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.25 in
- Wind
- 30
Counties Jackson County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
699
WWUS83 KDVN 101107
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
607 AM CDT Sun Oct 10 2021
IAZ042-053-054-065-066-ILZ001-101145-
Jo Daviess IL-Clinton IA-Jackson IA-Dubuque IA-Cedar IA-Jones IA-
607 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of Jo Daviess, Jackson,
northeastern Cedar, southeastern Dubuque, eastern Jones and
northwestern Clinton Counties through 645 AM CDT...
At 606 AM CDT, Doppler radar was tracking a strong thunderstorm near
Onslow, or 16 miles west of Maquoketa, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Canton around 610 AM CDT.
Bernard around 620 AM CDT.
Fulton around 625 AM CDT.
Other locations in the path of this storm include Andrew, Zwingle, La
Motte, St. Donatus, Galena and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4251 8995 4226 9023 4191 9103 4222 9115
4251 9065
TIME...MOT...LOC 1106Z 243DEG 40KT 4214 9096
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
GunkelWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 5:50 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 10, 5:50 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 550 AM CDT Sun Oct 10 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 245 AM CDT Sun Oct 10 2021 A 994mb low was located over eastern North Dakota which has brought widespread rain to portions of the Upper Midwest. Warm southerly flow south of the low has held overnight temps in the low to mid 70s locally, which is exceptionally warm for October 10th! It was also very humid for this time of year with dewpoints in the 60s. && .SHORT TERM...(Today and Tonight) ISSUED AT 245 AM CDT Sun Oct 10 2021 Main Message: Well above normal temps today with scattered showers and a few storms during the morning, decreasing in coverage this afternoon. Another round of showers and storms is forecast this evening and tonight. Then widespread rain will move in from the southwest late tonight into Monday morning. This Morning Another very warm fall day is forecast with highs in the low to mid 80s central and south, to upper 70s in the north. Scattered showers are expected to develop this morning along a SW to NW corridor, with the greatest coverage across central sections of the CWA near the Quad Cities and points to the ENE. While most areas will receive less than a tenth with this morning to midday round, isolated higher amounts are possible. Steep mid-level lapse rates near 7.5 C/km will be supportive of isolated thunder. This Afternoon and Evening As the isentropic lift associated with a low-level jet translates to the NE, coverage of showers should decrease during the afternoon with only slight chances in the forecast. Attention then turns to the next round of showers and storms this evening and tonight. Similar to this morning, this second round could set up along a fairly narrow SW to NE corridor, forming along a nearly stationary zone of low-level frontogenetic response on the western edge of tight LLJ gradient. With PWATs up near 1.5 inches, the strongest convective cells that develop will be capable of producing heavy downpours. Tonight Late tonight into Monday morning widespread rain is expected to overspread the local area as a potent upper vorticity max and strong large-scale ascent cross over the Upper Mississippi Valley. Moderate to heavy rain should reach the western counties after 3 AM, and central and eastern areas later into Monday morning. .LONG TERM...(Monday through Saturday) ISSUED AT 245 AM CDT Sun Oct 10 2021 Key Message: 1) While temperatures cool a bit from the weekend, above normal temperatures will continue through midweek, reaching near normal for the weekend. 2) The active pattern is here and we will have near daily chances for precipitation. Overview... Two dynamic storm systems are in play through the first half of the week, with one coming through Monday and the second on Wednesday. Monday's system holds the chance to bring some severe weather to our area, but it is too early to determine the threat for Wednesday. Both systems can bring much needed rain to much of the area, providing some aid to the current drought situation. Aside from these two big systems, some smaller systems will make their way through the area, providing more chances for lighter precipitation. Temperatures will be above normal, but will slowly trend towards normal through the week. Monday/Tuesday... The first of the strong waves makes it's way through our area on Monday, posing a severe thunderstorm threat to the eastern half of our forecast area. The Storm Prediction Center has issued a Slight Risk for severe weather for parts of northwestern IL and a Marginal Risk for areas along and east of the Mississippi River. Short term guidance is hinting at the surface low pressure tracking just a little west of the Quad Cities area, which would leave the eastern half of the forecast area in the warm sector. Within this warm sector, plenty of moisture, shear, and just the right amount of instability may be present to lead to a severe threat. This is looking to be a high shear and low CAPE setup, with tornado and damaging wind threats being the main concern. In general, most should wake up Monday morning with light to moderate stratiform rainfall, with embedded thunderstorms possible. Later in the day, we may see a dry slot set up in our east, which can set the stage for severe weather that afternoon. The day will be full of clouds and persistent rainfall. Plenty of moisture will be available, with some areas seeing PWATs around 1.5". This is an unseasonably high amount of moisture, so heavy rainfall is possible within thunderstorms, with a large swath of 1-1.5" of rain possible. Tuesday will be quite the opposite of what we see on Monday, with ridging taking place over the area. Light westerly wind with temperatures in the low 70s, with mostly clear skies Therefore, a beautiful day is forecast. Get out an enjoy this weather, as another big change is in store for Wednesday. Wednesday/Thursday and Beyond... The second strong wave passes by on Wednesday, bringing another chance for widespread rainfall and thunderstorms. While it is still too far out to determine severe risk, strong shear will be present. Therefore, we will have to continue to monitor trends in instability to determine the severe risk. Currently the Storm Prediction Center has most of our area in a Marginal Risk for severe weather. The surface low is progged to track well off to our northwest, but a long cold front will get dragged along with it, which will be the focus for afternoon thunderstorms through our area. Earlier in the day, we can see some showers and storms associated with the strong warm advection pumping into our area. Again, long term guidance hints at high PWAT values, indicating that there will be another chance for heavy rainfall. At this time, it is too far out to project accumulation values, but just know that heavy rainfall cannot be ruled out. As was mentioned in the previous forecast, there are still some timing issues on the frontal passage. Thursday seems to be mostly dry for the area, as we sit under southwest flow ahead of another approaching wave. This is a broad wave, with less amplitude than the previous systems. With that said, some energy will eject from this and bring in some chances for storms at the end of the week. Along with this, cooler temperatures will return, bringing us closer to seasonal normals. Daytime temperatures are looking to be in the 60s, with nights in the 40s. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) ISSUED AT 526 AM CDT Sun Oct 10 2021 Rounds of showers and isolated thunderstorms are expected through the TAF period with the first round this morning into the early afternoon. Ceilings will remain fairly high today, but could briefly drop to MVFR in heavier downpours. The next round of rain is anticipated this evening into the first part of tonight, bringing the potential for brief MVFR ceilings and MVFR/IFR visibilities from moderate to heavy showers and storms. Ceilings will begin to deteriorate late tonight as a low cloud deck and widespread rain move in from the southwest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...Gunkel AVIATION...Uttech
Hazardous weather outlook, Oct 10, 3:38 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 338 AM CDT Sun Oct 10 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 338 AM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Several rounds of showers are anticipated today and tonight. Isolated thunderstorms are possible with lightning the primary threat. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY We will have several chances for showers and storms this week. The Storm Prediction center has our eastern counties in a Slight Risk for severe weather on Monday, with the main hazards being tornadoes and damaging wind. There will also be a Marginal Risk up to and along the Mississippi River. We also have a Marginal Risk on Tuesday night into Wednesday. Moderate to heavy rain is expected on Monday with amounts up to an inch or more in the hardest hit areas. Another round of showers and thunderstorms is possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Uttech/Gunkel
In the hours before
Special weather statement, Oct 10, 6:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
607 AM CDT Sun Oct 10 2021
IAZ042-053-054-065-066-ILZ001-101145-
Jo Daviess IL-Clinton IA-Jackson IA-Dubuque IA-Cedar IA-Jones IA-
607 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of Jo Daviess, Jackson,
northeastern Cedar, southeastern Dubuque, eastern Jones and
northwestern Clinton Counties through 645 AM CDT...
At 606 AM CDT, Doppler radar was tracking a strong thunderstorm near
Onslow, or 16 miles west of Maquoketa, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Canton around 610 AM CDT.
Bernard around 620 AM CDT.
Fulton around 625 AM CDT.
Other locations in the path of this storm include Andrew, Zwingle, La
Motte, St. Donatus, Galena and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4251 8995 4226 9023 4191 9103 4222 9115
4251 9065
TIME...MOT...LOC 1106Z 243DEG 40KT 4214 9096
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GunkelNearby
Special Weather Statements in Iowa, 2021Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.